MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; GCJ
Model Number C8XX2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Name of procedure being performed: lap hand assisted donor nephrectomy.Detailed description of event: ¿during procedure the hand entry tore.They would like an investigation to be completed.They do have the sample for return.Limited information available." additional information received via email from account manager associate, on tuesday, 16apr2019: procedure was lap hand assisted donor nephrectomy.The device was removed, another one opened.The procedure was completed.The surgeon's hand was not inserted into the device at the time of the gel separation.The gelseal cap and the surgeon's hand was lubricated prior to hand access.The gel started to detach immediately when the device was in use.Additional information received via telephone from account manager associate, on tuesday, 30apr2019: the correct product was returned.The issue is not with the gel but with the alexis sheath torn.Intervention: device removed, another one opened.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that there was a tear in sheath material.Based on the condition of the returned unit, it is likely the reported event was caused by the instrumentation used during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.
 
Event or Problem Description
Name of procedure being performed lap hand assisted donor nephrectomy.Detailed description of event: ¿during procedure the hand entry tore.They would like an investigation to be completed.They do have the sample for return.Limited information available".Additional information received via email from account manager associate, on tuesday, 16apr2019: procedure was lap hand assisted donor nephrectomy.The device was removed, another one opened.The procedure was completed.The surgeon's hand was not inserted into the device at the time of the gel separation.The gelseal cap and the surgeon's hand was lubricated prior to hand access.The gel started to detach immediately when the device was in use.Additional information received via telephone from account manager associate, on tuesday, 30apr2019: the correct product was returned.The issue is not with the gel but with the alexis sheath torn.Type of intervention: device removed, another one opened.Patient status: no patient injury.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8591262
Report Number2027111-2019-00441
Device Sequence Number16662782
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)210131(30)01(10)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model NumberC8XX2
Device Catalogue Number700025401
Device Lot Number1339194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1